Вы находитесь на странице: 1из 2

[Downloaded free from http://www.urjd.org on Wednesday, November 16, 2016, IP: 120.188.84.

43]

CASE REPORT

Stomatitis Venenata: ARarity


Vela Desai, Prerna Pratik
Department of Oral Medicine and Radiology, Jaipur Dental College, Jaipur, Rajasthan, India

ABSTRACT
Contact hypersensitivity reaction is caused by a delayed type of hypersensitivity reaction to the topical antigen. On skin it
is referred as dermatitis venenata and in the oral mucosa as stomatitis veneneta. Oral mucosa is less sensitive to this
as saliva dilutes many of these antigens.
KEY WORDS: Oral mucosa, stomatitis medicamentosa, stomatitis venenata

INTRODUCTION
Allergic contact stomatitis or stomatitis venenata is the
reaction in the oral cavity due to food addictives, chewing
gum, mouthwashes, gloves, etc. It is a contact allergy where
the lesion occurs on the skin or mucous membrane at a
localized area after repeated contact with a causative agent.[1]

CASE REPORT
A 19yearold male patient visited the outpatient department
of Jaipur Dental College with a chief complains of dirty
teeth since 1year. Medical, dental, and family history
were nonsignificant. On personal history patient gave
the history of gutka chewing 1 packet/day since 1year,
cigarette smoking 5/day since 8months and alcohol once
in 15days since 1year. On general physical examination
patient was well built and nourished and was conscious,
cooperative, well oriented with time, a place with vital
signs within normal limit. On intraoral examination, a
greyish white patch was seen on the left buccal mucosa
extending from the mesial aspect of canine to the distal
half of first molar and from the lower buccal vestibule
to the occlusal line. Approximately, 2.5cm1cm in
size, irregular in shape, overlying mucosa appears to be
smooth and surrounding mucosa was erythematous. On
palpation inspectory findings were confirmed, the lesion
was nontender, and nonscrapable [Figure 1].
Access this article online
Quick Response Code

Website:
www.urjd.org

Hence, a provisional diagnosis of hypersensitivity reactions


in left buccal vestibule and chronic generalized gingivitis
was given. Differential diagnosis of chemical burn was
given, but it can be differentiated as chemical burn patient
is symptomatic and the lesion is scrapable and both these
features were absent in our patient another differential
diagnosis which could be considered was tobacco pouch
keratosis, but it too was ruled out as tobacco pouch
keratosis is pouch like and has a wrinkled appearance
and the lesion seen in our patient was smooth. Hence,
the final diagnosis of stomatitis venenata was given. The
patient was asked to quit all the habits and no medication
was given as he was completely asymptomatic about the
lesion. After 1week on recall visit, it was observed that
the lesion had disappeared [Figure 2].

DISCUSSION
Contact hypersensitivity reaction is caused by a delayed
type of hypersensitivity reaction to the topical antigen.
On skin, it is referred as dermatitis venenata and in the
oral mucosa as stomatitis veneneta. Oral mucosa is less
Address for Correspondence:

Dr.Prerna Pratik,
Department of Oral Medicine and Radiology, Jaipur Dental College,
Dhand, Amer, Jaipur, Rajasthan, India.
Email:drprernapratik@gmail.com
This is an open access article distributed under the terms of the Creative Commons
AttributionNonCommercialShareAlike 3.0 License, which allows others to remix,
tweak, and build upon the work noncommercially, as long as the author is credited
and the new creations are licensed under the identical terms.
For reprints contact: reprints@medknow.com

DOI:
10.4103/2249-9725.174959

How to cite this article: Desai V, Pratik P. Stomatitis venenata: A rarity.


Univ Res J Dent 2016;6:39-40.

2016 Universal Research Journal of Dentistry | Published by Wolters Kluwer - Medknow

39

[Downloaded free from http://www.urjd.org on Wednesday, November 16, 2016, IP: 120.188.84.43]
Desai and Pratik: Stomatitis veneneta: A rarety

Figure1: Whitish lesion on the left buccal vestiule

Figure2: Followup visit of the patient after 1week

sensitive to this as saliva dilutes many of these antigens.


Etiology: Medications, dental amalgam, alcohol, cinnamon
flavoring agents as toothpaste and mouthwashes[2] as it
was in our case because the patient gave the history of
change in the brand of gutka. In acute cases, redness and
edema may be present whereas in chronic cases white
hyperkeratotic lesions may be seen. Toothpaste contact
allergy may be presented as widespread erythema with
desquamation of superficial layer. Cinnamon contact
allergy is presented as swelling cracking and fissuring of
lips, perioral desquamation, and edema.[3] Diagnosis is
based on clinical examination and patch test. Treatment
is the removal of the allergen. Topical steroids in order to
reduce inflammatory components.[4]

taken simultaneously, there is 100% risk of developing


adverse drug reactions.[3] The drugrelated risk factors
includes its chemical properties, molecular weight,
and route of administration. Larger drugs with greater
structural complexity like nonhuman proteins are more
immunogenic. Topical, intramuscular, intravenous(IV)
administration of drugs are more likely to cause allergic
reactions due to the antigen present in the skin and high
concentration of circulating drug antigen that is rapidly
achieved with IV therapy.[6]

Adverse drug reactions are common iatrogenic illness


complicating 515% of therapeutic drug courses.[5] An
estimated 24% of hospital admissions are related to these
reactions. Every drug has been recognized at 1time or the
other, capable of producing an allergic reaction in sensitive
person. Some drugs have a greater tendency and some
patients have greater susceptibility to drugs especially
those with asthma or hay fever.

Financial support and sponsorship


Nil.

Conflicts of interest
There are no conflicts of interest.

REFERENCES
1.
2.
3.
4.

Multiple medications are found to be most likely to


escalate the allergic reactions. Use of two medications
is associated with 6% risk. With the use of 5 drugs, the
frequency increases to 50%. When more than 8 drugs are

40

5.
6.

RajendaranA, SundaramS. Shafers Texbook of Oral Pathology. 6thed.


London: Elsevier; 2014.
Available from: http://www.The Free Dictionary by Farlex. [Last
accessed on 2015 Aug 15].
Damm N, Bouquot A. Text Book of Oral and Maxillofacial Pathology.
2nded. Philadelphia: W.B. Saunders; 2001. p.16.
Miller RL, Gould AR, Bernstein ML. Cinnamoninduced stomatitis
venenata, Clinical and characteristic histopathologic features. Oral Surg
Oral Med Oral Pathol 1992;73:70816.
PravdaC, GaneshR, Koteeswaran A.Stomatitis medicamentosa: Acase
report with review. Oral Hyg Health 2014;2:128.
Adkinson NF Jr. Risk factors for drug allergy. JAllergy Clin Immunol
1984;74(4):56772.

Universal Research Journal of Dentistry January-April 2016 Vol 6 Issue 1

Похожие интересы